MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-8-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the axium coil was returned for analysis.The micro catheter used in this event was not returned.The axium coil was returned already detached from pushwire.The axium implant coil was found to be damaged.No other anomalies were observed.The axium coil could not be used for resistance testing due to its damaged condition.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/ stuck in catheter¿ could not be confirmed.The detachment of coil and damaged to implant coil likely occurred due to resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured right cavernous segment of internal carotid artery with a saccular morphology.Aneurysm dimensions: max diameter 4.81 mm and neck diameter 2.66 mm.The patient¿s blood flow was normal.The vessel tortuosity was minimal.The spring coil has a large resistance when it was delivered to the microcatheter port multiple times.The microcatheter entered the aneurysm cavity with the guidewire.The first qc-4-8-3d was delivered to the microcatheter port through the y valve, which had a large resistance.It was delivered several times but it was against the catheter.To prevent accidents, the surgeon replaced it with a achieva's coil, and it was delivered normally this time.Then the surgeon used our company's coils and successfully filled 3 coils.When delivering apb-1.5-4-3d-es and apb-1-3-hx-es, they still could not enter the microcatheter.The surgeon replaced it with a achieva's coil, and the embolization was successfully completed.There were no patient symptoms or complications associated with this event.Ancillary devices: achieva coil.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20739999
Report Number9617601-2024-00322
Device Sequence Number15642199
Product Code KRD
UDI-Device Identifier00847536037762
UDI-Public00847536037762
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-4-8-3D
Device Catalogue NumberQC-4-8-3D
Device Lot Number227675859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale